Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 23 August 2014

A MATHEMATICAL ANALYSIS OF THE INCLUSION OF INSTITUTIONAL BETTING FUNDS INTO STOCK MARKET: THE CASE OF TECHNICAL AND FUNDAMENTAL PAYOFF MODELS IN HORSERACE BETTING

Craig George Leslie Hopf1 & Gurudeo Anand Tularam1

Journal of Mathematics and Statistics, Volume 10, Issue 3, pp. 390–400 · doi.org/10.3844/jmssp.2014.390.400

6,790 accesses4,154 downloads2 citations (Crossref)Metrics
Cite Check for updates

Abstract

Horserace win and place returns have yet to be considered seriously as portfolio inputs in financial trading markets. However there exist technical and fundamental stochastic models of parametric and nonparametric distribution that appear to optimize expected returns from win and place investing in the horserace wagering market. In this study, a complex number optimization technique is introduced and applied to develop a deterministic betting model that calculates actual returns from the win and place betting. Using classes of models mentioned, field win bet payoff results were generated for a sample of successive global galloper races from Australasia, Asia and the United Kingdom. It was noted double digit returns exceeding 10% were consistently achieved within minutes of horserace investing, with arbitrage opportunity locked into prerace from the deterministic model. The results from this study provide evidence for serious investigation into the inclusion and benefit of Institutional Betting Funds into the local stock market.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Hopf, C. G. L. & Tularam, G. A. (2014). A MATHEMATICAL ANALYSIS OF THE INCLUSION OF INSTITUTIONAL BETTING FUNDS INTO STOCK MARKET: THE CASE OF TECHNICAL AND FUNDAMENTAL PAYOFF MODELS IN HORSERACE BETTING. Journal of Mathematics and Statistics, 10(3), 390–400. https://doi.org/10.3844/jmssp.2014.390.400

Licence
CC BY 3.0
Issue
Volume 10, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A MATHEMATICAL ANALYSIS OF THE INCLUSION OF INSTITUTIONAL BETTING FUNDS INTO STOCK MARKET: THE CASE OF TECHNICAL AND FUNDAMENTAL PAYOFF MODELS IN HORSERACE BETTINGJournal of Mathematics and Statistics · Volume 10, Issue 3 · pp. 390–400 · CC BY 3.0Download